MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7880
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that catheter separation occurred.The target lesion was located in the aorta.A 5f 145 110 cm impulse guide catheter was selected for use during procedure.It was observed that the impulse catheter separated at the 145 degree bend.Subsequently, a snare was advanced through the femoral access and the detached catheter's tip was retrieved.The device was completely removed from the patient's body.There were no patient complications reported.Patient is stable.
 
Event or Problem Description
It was reported that catheter separation occurred.The target lesion was located in the aorta.A 5f 145 110cm impulse guide catheter was selected for use during procedure.It was observed that the impulse catheter separated at the 145 degree bend.Subsequently, a snare was advanced through the femoral access and the detached catheter's tip was retrieved.The device was completely removed from the patient's body.There were no patient complications reported.Patient is stable.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned in two pieces.Analysis of the tip and shaft included microscopic, visual and sem inspection.Inspection revealed a complete separation of the shaft located 5.5 cm from the distal end.The separated ends were run through an electron microscope and the edge of the distal separated edge found full bond edge with evidence of tensile forcep applied to device.Inspection of the rest of the device found no other damage or defect.

Brand Name
IMPULSE GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9109982
Report Number2134265-2019-11572
Device Sequence Number3173516
Product Code DQO
UDI-Device Identifier08714729153160
UDI-Public08714729153160
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number7880
Device Catalogue Number7880
Device Lot Number0060195229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;